Journal of Differential Geometry

Singularities of the analytic torsion

Michael S. Farber

Full-text: Open access

Article information

Source
J. Differential Geom., Volume 41, Number 3 (1995), 528-572.

Dates
First available in Project Euclid: 26 June 2008

Permanent link to this document
https://projecteuclid.org/euclid.jdg/1214456481

Digital Object Identifier
doi:10.4310/jdg/1214456481

Mathematical Reviews number (MathSciNet)
MR1338482

Zentralblatt MATH identifier
0838.58038

Subjects
Primary: 58G26
Secondary: 57Q10: Simple homotopy type, Whitehead torsion, Reidemeister-Franz torsion, etc. [See also 19B28] 58G05

Citation

Farber, Michael S. Singularities of the analytic torsion. J. Differential Geom. 41 (1995), no. 3, 528--572. doi:10.4310/jdg/1214456481. https://projecteuclid.org/euclid.jdg/1214456481


Export citation

References

  • [1] A.A. Beilinson and V.V. Schechtman, Determinant bundles and Virasoro algebras, Comm. Math. Phys. 118 (1988) 651-701.
  • [2] N. Berline, E. Getzler and M. Vergne, Heat kernels and Dirac operators, Springer, Berlin, 1991.
  • [3] J.M. Bismut and D.S. Freed, The Analysis of elliptic families, I and //, Comm. Math. Phys. 106 (1986) 159-176; 107 (1986) 103-163.
  • [4] J.M. Bismut, H. Gillet and C. Soule, Analytic torsion and holomorphic determinant bundles, 1, 11, 111, Comm. Math. Phys. 115 (1988) 49-78; 115 (1988) 79-126; 115 (1988) 301-351.
  • [5] J.-M. Bismut and W. Zhang, An extension of a theorem by Cheeger and Muller, Asterisque, N.205, 1992.
  • [6] J. Cheeger, Analytic torsion and the heat equation, Ann. of Math. 109 (1979) 259-322.
  • [7] A. Dimca and M. Saito, On the cohomology of a general fiber of a polynomial map, Preprint, University of Sydney, 1991.
  • [8] M. Farber and J. Levine, Jumps of the eta-invariant, Math. Z., to appear.
  • [9] R.E. Gamboa-Saravi, M.A. Muschietti and J.E. Solomin, On perturbation theory for regularized determinants of differential oper- ators, Comm. Math. Phys. 89 (1983) 363-373.
  • [10] P.B. Gilkey, Invariance theory, the heat equation, and the Atiyah- Singer index theorem, Publish or Perish, 1984.
  • [11] I.C. Gohberg and M.G. Krein, The basic properties of defect numbers, root numbers and indices of linear operators, Amer. Math. Soc. Transl, Ser. 2, 13 (1960).
  • [12] T. Kato, Perturbation theory for linear operators, Springer, Berlin, 1966.
  • [13] S. Kobayashi, Differential geometry of complex vector bundles, Iwanami Shoten and Princeton Univ. Press, 1987.
  • [14] K. Kodaira, Complex manifolds and deformation of complex structures, Springer, Berlin, 1986.
  • [15] J. Levine, Knot modules. I, Trans. Amer. Math. Soc. 229 (1977) 1-50.
  • [16] J. Milnor, Whitehead torsion, Bull. Amer. Math. Soc. 72 (1966) 358-426.
  • [17] J. Milnor, Whitehead torsion, Infinite cyclic covering, Conference on the topology of manifolds, (ed. by J.G.Hocking, 1968) Prindle, Weber and Schmidt.
  • [18] M.A. Muschietti, Thesis, Universidad Nacionalde La Plata, 1983.
  • [19] W. Mller, Analytic torsion and R-torsion of Riemannian manifolds, Adv. Math. 28 (1978) 233-305.
  • [20] S.P. Novikov, Multivalued functions and functionals. An analog of the Morse theory, Soviet. Math. Dokl. 24 (1981) 222-226.
  • [21] R.S. Palais, Seminar on the Atiyah-Singer index theorem, Annals of Math. Studies, N. 57, Princeton Univ. Press, 1965.
  • [22] D. Quillen, Determinant of Cauchy-Riemann operators over a Riemann surface, Function. Anal. Appl. 14 (1985) 31-34.
  • [23] D.B. Ray and I.M.Singer, R-torsion and the Laplacian on Riemannian manifolds, Adv. Math. 7 (1971) 145-210.
  • [24] D.B. Ray and I.M.Singer, Analytic torsion for complex manifolds, Ann.of Math. 98 (1973) 154-177.
  • [25] W. Rudin, Functional analysis, McGraw-Hill, 1973.
  • [26] A.S. Schwarz, The partition function of a degenerate functional, Comm. Math. Phys.67 (1979) 1-16.
  • [27] R.O. Wells, Differential analysis on complex manifolds, Prentice-Hall, Englewood Cliffs, NJ, 1973
  • [28] E. Witten, Supersymmetry and Morse theory, J. Differential. Geometry 17 (1982) 661-692.